Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 68, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 4, 2024, 2:29 PM CST for Perry County, Yell County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2024, 2:29 PM CST (20:29 UTC)
- Expired
- Nov 4, 2024, 3:00 PM CST
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Perry County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 84 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 1:35 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 4, 11:26 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 4, 11:26 AM CST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1126 AM CST Mon Nov 4 2024 ...New AVIATION... .SHORT TERM... (Today through Tuesday Night) Issued at 247 AM CST Mon Nov 4 2024 An active forecast will be seen through the short term period...with convection expected through much of the period. This morning...sub- SVR convection continues across WRN/NWRN sections of the CWA along/south of a warm front lifting north into MO. Some of this activity has occasionally become strong at times...mainly due to some overlap in increased ML CAPE and bulk SHR. However...instability does remain limited this morning. Even so...a few strong/briefly SVR storms may still develop...with best potential across WRN sections where that ML CAPE is best. Most of this activity continues to lift north/NE over the same areas...with some areas seeing heavy rainfall. Will keep the flood watch in place for the same areas as additional convection is expected through this morning...and later in the period. Coverage of convection looks to decrease by this afternoon...but more will develop west of AR...then move east this evening and overnight as the shortwave to the west lifts NE. Additional heavy rainfall will be expected...and in areas that are already seeing heavy rainfall this morning. The Flood Watch will remain into at least Tue morning as a result for current placement. Some strong to SVR TSRA will remain possible this evening and into the overnight hrs...with the highest threat across WRN/NWRN sections of the state. This will again be the area of best overlap of instability and SHR. As the expected line of convection moves east...the instability will decrease with time...but a few strong storms may continue into Tue morning over central maybe even ERN sections. By late Tue afternoon into Tue night...chances for convection will be limited to ERN/SERN sections as the cold front moves SE into that region of the state. There may also be a few strong TSRA here as well...along with some locally heavy rainfall. && .LONG TERM... (Wednesday through Sunday) Issued at 247 AM CST Mon Nov 4 2024 An upper trough will extend into the Four Corners Region Wednesday with an upper ridge over the southeast U.S. By late Friday, the trough ejects out of the Desert Southwest into the Plains. This upper low starts to move east Friday and into the Plains Saturday. The closed upper low will move through the Plains Saturday, and the Midwest Sunday. High pressure will be over Arkansas Wednesday with a cold front just east of the state and another one in the Plains. The front to the east will stall and keep a chance of showers and thunderstorms over the southeast Wednesday and Wednesday night. This front will eventually move north into the state Saturday as a warm front. The front in the Plains does not reach the state until late Saturday and Sunday. As a result, rain chances will continue over much of the area through the long term period. Rainfall amounts will be light for the last part of the week and weekend. Above normal temperatures continue through the long term period. && .AVIATION... (18Z TAFS) Issued at 1124 AM CST Mon Nov 4 2024 Have utilized latest CAM guidance to reflect timing of the next round of convection to affect TAF sites. MVFR ceilings will prevail during this period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 77 62 67 51 / 80 70 100 30 Camden AR 83 62 68 55 / 50 70 90 50 Harrison AR 72 56 65 45 / 100 100 60 0 Hot Springs AR 78 59 69 51 / 80 90 80 20 Little Rock AR 80 63 69 55 / 80 80 100 40 Monticello AR 84 67 74 59 / 30 30 90 70 Mount Ida AR 78 56 70 47 / 90 100 80 20 Mountain Home AR 73 58 68 45 / 100 100 80 10 Newport AR 79 65 69 55 / 60 50 100 40 Pine Bluff AR 83 65 70 57 / 50 50 100 60 Russellville AR 78 58 69 49 / 90 90 80 10 Searcy AR 79 63 68 53 / 70 60 100 40 Stuttgart AR 81 66 70 58 / 50 40 90 60 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for ARZ004>006-014-015-031-039- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341. && SHORT TERM...55 LONG TERM....51 AVIATION...55
Hazardous weather outlook, Nov 4, 2:58 AM CST, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 258 AM CST Mon Nov 4 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-051100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 258 AM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue through tonight as a strong storm system moves into the region. A few strong to briefly severe thunderstorms could be seen through this morning and early afternoon...but there will be an enhances threat for seeing severe weather later this afternoon and tonight. Damaging winds and a few tornadoes are possible with the strongest thunderstorms...with some storms also capable of large hail. The best chances for seeing the most organized severe weather will be across western into northwest sections of the state late this afternoon into the early overnight hours. As the activity moves southeast tonight into early Tuesday morning...the chances for seeing severe weather will decrease. Even so...a few strong to severe thunderstorms may remain possible. Heavy rainfall will remain a possibility through tonight as well...with rainfall amounts of 2 to over 5 inches possible across the northwest third of the state. Some flash flooding will be possible as a result. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will be moving southeast across central to eastern sections of the state Tuesday. While the threat for severe weather will be lower than on Monday...a few strong to briefly severe thunderstorms may still be possible across southeast Arkansas. .Spotter Information Statement... Spotter activation may be needed this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Nov 4, 8:41 AM CST, 5 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
841 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM Flash Flood 1 S Salem 36.36N 91.82W
11/04/2024 Fulton AR Broadcast Media
Water was covering highway 395. Report was
replayed by KY3 Springfield.
&&
55Local storm report, Nov 4, 10:08 AM CST, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1008 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM Flash Flood Viola 36.40N 91.98W
11/04/2024 Fulton AR Public
Numerous roads reported to be flooded across
the county.
&&
55Special weather statement, Nov 4, 12:52 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1252 PM CST Mon Nov 4 2024
ARZ130-137-230-237-041915-
Northern Scott County AR-Western and Northern Logan County AR-
Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
1252 PM CST Mon Nov 4 2024
...A strong thunderstorm will impact portions of southwestern Logan
and northeastern Scott Counties through 115 PM CST
...
At 1251 PM CST, Doppler radar was tracking a strong thunderstorm near
Cardiff, or near Waldron, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Booneville... Waldron...
Magazine... Blue Mountain...
Cardiff... Barber...
Sugar Grove... Chismville...
Carolan... Grayson...
Glendale in Logan County... Ione...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3514 9405 3514 9403 3523 9403 3523 9393
3524 9392 3515 9366 3513 9368 3513 9371
3510 9371 3484 9398 3489 9410
TIME...MOT...LOC 1851Z 207DEG 29KT 3495 9399
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73Special weather statement, Nov 4, 12:57 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1257 PM CST Mon Nov 4 2024
ARZ140-141-237-240-241-340-341-041930-
Southwest Montgomery County Higher Elevations AR-
Polk County Lower Elevations AR-Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
1257 PM CST Mon Nov 4 2024
...A strong thunderstorm will impact portions of southeastern Scott,
northeastern Polk and western Montgomery Counties through 130 PM CST
...
At 1256 PM CST, Doppler radar was tracking a strong thunderstorm near
Opal, or 13 miles southeast of Mena, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oden... Shady...
Opal... Little Missouri Falls Recreatio...
Bard Springs Recreation Area... Albert Pike Recreation Area...
Big Fork... Board Camp...
Pencil Bluff... Pine Ridge...
Cherry Hill in Polk County... Roaring Branch Natural Area...
Sims... Parks...
Needmore... Boles...
Y City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3484 9403 3465 9362 3435 9391 3435 9394
3446 9415
TIME...MOT...LOC 1856Z 214DEG 31KT 3449 9402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73Special weather statement, Nov 4, 1:24 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
124 PM CST Mon Nov 4 2024
ARZ052-138-140-141-237-238-240-241-340-341-042000-
Pike AR-Northwest Yell County AR-
Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
124 PM CST Mon Nov 4 2024
...Strong thunderstorms will impact portions of northwestern Pike,
southeastern Scott, east central Polk, southwestern Yell and
Montgomery Counties through 200 PM CST
...
At 124 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Muddy Creek WMA to near Mauldin
to near Albert Pike Recreation Area. Movement was northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Ida... Norman...
Oden... Mimosa...
Little Missouri Falls Recreatio...Gravelly...
Fourche Valley... Mauldin...
Albert Pike Recreation Area... Muddy Creek WMA...
Black Springs... Fannie...
Bluffton... Pine Ridge...
Fancyhill... Blue Ball...
Story... Chula...
Cedar Creek... Pencil Bluff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3484 9394 3509 9351 3476 9341 3440 9363
3429 9394 3435 9394 3435 9395 3453 9396
TIME...MOT...LOC 1924Z 225DEG 28KT 3478 9378 3460 9372 3434 9390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
73The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 10:04 PM CST | Special Weather Statement | LZK | Johnson | 41 min |
| Nov 3, 10:45 PM CST | Special Weather Statement | LZK | Johnson | 45 min |
| Nov 3, 11:21 PM CST | Special Weather Statement | LZK | Boone, Newton | 24 min |
| Nov 4, 1:39 AM CST | Special Weather Statement | LZK | Marion | 51 min |
| Nov 4, 4:10 AM CST | Tornado Warning | LZK | Johnson, Newton | 35 min |
| Nov 4, 4:49 AM CST | Flash Flood Warning | LZK | Baxter, Boone, Johnson, Marion, Newton | 4 hr |
| Nov 4, 5:12 AM CST | Special Weather Statement | LZK | Pope | 33 min |
| Nov 4, 6:10 AM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Johnson, Logan, Marion and 4 more | 3 hr |
| Nov 4, 9:10 AM CST | River Flood Warning | LZK | Independence | 3 days |
| Nov 4, 9:12 AM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Marion, Newton and 2 more | 3 hr |
| Nov 4, 9:12 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 11 days |
| Nov 4, 9:18 AM CST | River Flood Warning | LZK | Randolph | 12 hr |
| Nov 4, 9:22 AM CST | River Flood Warning | LZK | Fulton, Sharp | 43 hr |
| Nov 4, 9:25 AM CST | River Flood Warning | LZK | White, Woodruff | 15 days |
| Nov 4, 9:25 AM CST | River Flood Warning | LZK | Independence, Jackson | 4 days |
| Nov 4, 9:26 AM CST | River Flood Warning | LZK | Randolph | 8 days |
| Nov 4, 9:28 AM CST | River Flood Warning | LZK | Izard, Stone | 61 hr |
| Nov 4, 11:39 AM CST | River Flood Warning | LZK | Lawrence, Randolph | 55 hr |
| Nov 4, 12:52 PM CST | Special Weather Statement | LZK | Logan | 23 min |
| Nov 4, 12:57 PM CST | Special Weather Statement | LZK | Montgomery | 33 min |
| Nov 4, 1:06 PM CST | Tornado Warning | LZK | Logan, Scott | 12 min |
| Nov 4, 1:24 PM CST | Special Weather Statement | LZK | Montgomery | 36 min |
| Nov 4, 1:57 PM CST | Tornado Warning | LZK | Montgomery, Perry, Yell | 33 min |
| Nov 4, 2:25 PM CST | Severe Thunderstorm Warning | LZK | Perry, Yell | 35 min |
| Nov 4, 2:50 PM CST | Tornado Warning | LZK | Logan, Pope, Yell | 16 min |
| Nov 4, 3:05 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 16 min |
| Nov 4, 3:16 PM CST | Special Weather Statement | LZK | Johnson | 29 min |
| Nov 4, 3:20 PM CST | Special Weather Statement | LZK | Pope | 40 min |
| Nov 4, 5:49 PM CST | Severe Thunderstorm Warning | LZK | Polk | 25 min |
| Nov 4, 5:55 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion | 27 min |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.